Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 291, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2003, 2:13 PM CDT for Red River County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 13, 2003, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KSHV 131913
SVRSHV
TXC387-131945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 245 PM CDT
* AT 212 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM NEAR BOGATA...MOVING
SOUTHWEST AT 15 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 245 PM CDT.
LAT...LON 3334 9475 3332 9477 3338 9524 3349 9522
3366 9514
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:55 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 13, 10:55 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT SUN JUL 13 2003 UPDATED ZONE PACKAGE JUST SENT OUT. RAISED POPS ALONG THE NORTH FOR REMNANTS OF NRN SYSTEM THAT WILL DO A LITTLE MORE THAN SKIRT THE AREA BEFORE DYING OUT. IN DOING SO...ALSO TWEAKED DOWN HIGHS TEMPERATURES DOWN A TAD ACROSS THE EXTREME N ALONG WITH INCREASING CLOUD COVER. OTHERWISE...ELSEWHERE...NO MAJOR CHANGES. T.S. CLAUDETTE STARTING TO THROW SHOWER ACTIVITY ACROSS SE LA COAST BUT WILL NOT AFFECT OUR AREA TODAY. 20 .SHV...NONE.
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 2 hours 13 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE THUNDERSTORM ACTIVITY THOUGH THIS EVENING. DAMAGING WIND GUSTS AND SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO SEVERE WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:53 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin | 37 min |
| Jul 13, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 42 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 31 min |
| Jul 13, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.